Results 1 to 3 of 3
Lexapro Toxicity................serotonin syndrome
  1. #1
    auntybiotic is offline Senior Member
    Join Date
    Jan 2005
    Location
    USA.
    Posts
    896

    Default Lexapro Toxicity................serotonin syndrome

    My daughter was on 20 Mg of Lexapro at the same time as 1000Mg of Biaxin. The Biaxin used at the same time as the Lexapro raised the levels of the Lexapro due to using the same pathway P45o in the liver.

    We discontinued the Biaxin use. I was wondering if Zithromax would be a safe macrolide to use with Lexapro that would not raise the levels of the Lexapro?

    Do you know what a Lexapro level would be in someone that took 20 Mg for 1 1/2 years. Her level was 11 when the range limit is 5??

    If she is having serotonin syndrome, how can one reduce the dose quickly without causing severe withdrawal?

    Her serotonin toxicity level was 21, normal is 22??

    Could the sweats and chills and mania be a wiithdrawal symptoms. I have two doctors who are working at tapering her by one milligram a month................but we are still getting severe withdrwal reactions.

    What or are there any safe sleeping aid, antianxiety or even over the counter pain medication taht can be taken with Lexapro and NOT RAISE the levels of the lexapro. Please Help with any information as this is all new to our doctors............the P450 system.


  2. #2
    rickchapp is offline New Member
    Join Date
    May 2005
    Location
    .
    Posts
    1

    Default

    Had some of the same reactions to Biaxin as your daughter. I was really scared during and after discontinuing use of the drug. Sleepless nights and made me a bit psychotic. Got off the medication thankfully while in college and came home. It has been a year and the event still haunts me. I just want some answers and was wondering if you have gotten any?

  3. #3
    auntybiotic is offline Senior Member
    Join Date
    Jan 2005
    Location
    USA.
    Posts
    896

    Default

    Lexapro users,

    DO NOT take Biaxin or Ketec if you are taking Lexapro. They act as a inhibitor of the Cytochrome P 450 system in the liver and causes the levels of the other medication using the same pathway to raise.

    Biaxin and Ketec cause the level of the lexapro to rise by as much as 40%. Also do not take Tagmet, Dificuan, Claritin D, Risperdal, Xanax or valium without dosgae adjustments due to the two medications competing for the same pathway in the liver.

    Flockhart P 450 Drug interaction (Google this in your search engine) you will find much information.

    Zithroma is still uncertain, it is metabolized by the P 450 cytochrome system but is not an inhibitor or inducer as far as research thus far has shown. Be on the look out for signs of serotonin syndrome when taking Lexapro because it interacts with MANY medications including Caffiene and even motrin and advil.

Similar Threads

  1. Acute Serotonin Syndrome,Fentanyl,Prozac,Effexor XR
    By mzdraggin in forum Featured Conditions
    Replies: 36
    Last Post: 07-26-2016, 08:17 AM
  2. Acute serotonin syndrome; "mixing prescribed meds" ?????
    By NAT25GIOCO in forum Featured Conditions
    Replies: 1
    Last Post: 02-19-2015, 09:35 AM
  3. serotonin syndrome?
    By brown324 in forum Featured Conditions
    Replies: 1
    Last Post: 03-31-2011, 04:10 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22